Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 71, NWS Duluth, MN

June 3, 2011Ashland County, Price County, Sawyer County, Wisconsin

NWS Duluth, MN issued this severe thunderstorm warning at Jun 3, 2011, 9:56 PM CDT for Ashland County, Price County, Sawyer County, Wisconsin. It was in force for 24 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 3, 2011, 9:56 PM CDT (02:56 UTC)
Expired
Jun 3, 2011, 10:20 PM CDT
In force
24 min
Issued by
NWS Duluth, MN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Ashland County, WI, Price County, WI, Sawyer County, WI

The radar

The Duluth radar (KDLH), 144 km from the middle of the area, began a volume at 03:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 3, 10:05 PM CDTHAIL 0.75Winter, WIDIME SIZE HAIL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 3, 5:10 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 2.9 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2011-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1801 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2011-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1801 J/kg
Mixed-layer CIN
-92 J/kg
Mixed-layer LCL
1780 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.1
Supercell composite
4.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

891 
WUUS53 KDLH 040256
SVRDLH
WIC003-099-113-040330-
/O.NEW.KDLH.SV.W.0071.110604T0256Z-110604T0330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DULUTH MN
956 PM CDT FRI JUN 3 2011

THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN ASHLAND COUNTY IN NORTHWEST WISCONSIN...
  NORTHWESTERN PRICE COUNTY IN NORTH CENTRAL WISCONSIN...
  EASTERN SAWYER COUNTY IN NORTHWEST WISCONSIN...

* UNTIL 1030 PM CDT

* AT 956 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  OJIBWA...OR 21 MILES NORTH OF LADYSMITH...AND MOVING NORTHEAST AT
  45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WINTER...LORETTA AND BLAISDELL LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT SATURDAY MORNING
FOR NORTHWESTERN WISCONSIN.

LAT...LON 4610 9094 4601 9065 4570 9049 4565 9116
      4583 9128
TIME...MOT...LOC 0256Z 241DEG 39KT 4576 9103
WIND...HAIL 60MPH 1.00IN

$$
 MILLER
2 follow-up statements
911 
WWUS53 KDLH 040305
SVSDLH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1005 PM CDT FRI JUN 3 2011

WIC003-099-113-040330-
/O.CON.KDLH.SV.W.0071.000000T0000Z-110604T0330Z/
SAWYER WI-PRICE WI-ASHLAND WI-
1005 PM CDT FRI JUN 3 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
ASHLAND...NORTHWESTERN PRICE AND EASTERN SAWYER COUNTIES UNTIL 1030
PM CDT...

AT 1005 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
SOUTHEAST OF WINTER...OR 24 MILES NORTHEAST OF LADYSMITH...MOVING
NORTHEAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
  LORETTA AND BLAISDELL LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4568 9102 4588 9114 4610 9094 4601 9065
      4570 9049
TIME...MOT...LOC 0305Z 241DEG 39KT 4579 9089
WIND...HAIL 60MPH 1.00IN

$$
 MILLER
796 
WWUS53 KDLH 040320
SVSDLH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1020 PM CDT FRI JUN 3 2011

WIC003-099-113-040329-
/O.CAN.KDLH.SV.W.0071.000000T0000Z-110604T0330Z/
SAWYER WI-PRICE WI-ASHLAND WI-
1020 PM CDT FRI JUN 3 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN ASHLAND...
NORTHWESTERN PRICE AND EASTERN SAWYER COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE 
LEVELS.

HOWEVER DIME SIZE HAIL... GUSTY WINDS TO 45 MPH AND HEAVY RAIN 
REMAIN LIKELY WITH THIS STORM THROUGH AT LEAST 1030 PM CDT.

LAT...LON 4568 9102 4588 9114 4610 9094 4601 9065
      4570 9049
TIME...MOT...LOC 0319Z 241DEG 39KT 4585 9069

$$
 MILLER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 7:26 PM CDT, 2 hours 30 minutes earlier.

Area forecast discussion, Jun 3, 7:26 PM CDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE DULUTH MN
726 PM CDT FRI JUN 3 2011

.MESOSCALE UPDATE...CONCERNING SEVERE THUNDERSTORM POTENTIAL FROM
LAKE MILLE LACS EASTWARD TO NW WISCONSIN THRU 10 PM...

SIGNIFICANT SEVERE STORMS REMAIN POSSIBLE THIS EVENING IF CAP CAN BE
BROKEN AND BOUNDARY LAYER ROOTED STORMS CAN SUSTAIN. MAIN AREAS OF
CONCERN ARE THE MN ARROWHEAD AND FROM LAKE MILLE LACS EAST INTO NW
WISCONSIN AS MAIN IMPULSE TRANSLATES NEWD ACROSS THE AREA OVER THE
NEXT COUPLE HOURS.

THUS FAR..STORMS HAVE BEEN UNABLE TO ROOT INTO BOUNDARY LAYER BASED
INSTABILITY AND SUSTAIN.  -50C CLOUD TOPS ON THE IRON RANGE STORM
SUGGEST THAT PARCELS ARE BEING DILUTED OR ARE PRIMARILY ORIGINATING
FROM A LAYER OFF THE TOP OF THE UNSTABLE BOUNDARY LAYER AS -50C
TEMPS ARE CONSIDERABLY WARMER THAN ANVIL TEMPS DERIVED FROM PARCEL
THEORY ON OBSERVED/MODEL SOUNDINGS.  LATEST TAMDAR AND 00Z MPX
SOUNDING SEEM TO SUPPORT THIS THINKING.

UPPER LEVEL IMPULSE IS NOW TRAVERSING NEWD ACROSS CENTRAL MN PER
LATEST SATELLITE IMAGERY..AND IF WE ARE NOT ABLE TO DEVELOP/SUSTAIN
DEEP CONVECTION WITHIN THE NEXT COUPLE OF HOURS..THREAT FOR
TORNADOES AND VERY LARGE HAIL WILL DIMINISH GREATLY.

HOWEVER..RADAR DATA CONTINUES TO INDICATE THAT WE ARE VERY CLOSE TO
BREACHING THE CAP..WITH NEW TOWERS/ECHOES NOW GOING UP NEAR LAKE
MILLE LACS.  CONDITIONAL SIGNIFICANT SEVERE THREAT CONTINUES TO
EXIST ACROSS THE SOUTHERN SECTIONS OF THE DLH CWA AS
INSTABILITY/SHEAR IS MORE THAN SUFFICIENT FOR SUPERCELLS ACROSS
ECENT MN AND NW WISCONSIN TO THE EAST OF THESE NEW ECHOES..AND LOW
LEVEL KINEMATIC PARAMETERS REMAIN VERY FAVORABLE FOR TORNADOES.
 MILLER

&&

.DLH WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
LS...NONE.
&&
Hazardous weather outlook, Jun 3, 12:33 PM CDT, 9 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE DULUTH MN
1233 PM CDT FRI JUN 3 2011

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-041000-
KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE-
SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA-
SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN-
CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-
BURNETT-WASHBURN-SAWYER-PRICE-
1233 PM CDT FRI JUN 3 2011

...SEVERE THUNDERSTORM EXPECTED ACROSS MUCH OF THE REGION THIS
AFTERNOON AND EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND
NORTHWEST WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO RAPIDLY DEVELOP ALONG
AND EAST OF A COLD FRONT DURING THE EARLY TO MID AFTERNOON HOURS
TODAY IN CENTRAL MINNESOTA... AND PERSIST INTO THIS EVENING ACROSS THE
MINNESOTA ARROWHEAD AND NORTHWEST WISCONSIN.  THE COMBINATION OF
INSTABILITY AND WIND SHEAR IN PLACE WILL BE VERY FAVORABLE FOR
STORMS TO BECOME SEVERE... INCLUDING SUPERCELL THUNDERSTORMS CAPABLE
OF VERY LARGE... DAMAGING HAIL... AND TORNADOES.

THE GREATEST RISK FOR GOLF BALL OR LARGER SIZE HAIL AND TORNADOES IS
EXPECTED WITH THE MOST INTENSE STORMS GENERALLY ALONG AND SOUTH OF
HIGHWAY 2 IN MINNESOTA AND WISCONSIN... FROM THE BRAINERD LAKES...
LAKE MILLE LACS AND EMILY AREAS... EASTWARD ACROSS THE INTERSTATE 35
AND HIGHWAY 53 CORRIDORS INTO NORTHWEST WISCONSIN... INCLUDING
HAYWARD... GRANTSBURG... SPOONER... WINTER AND PARK FALLS.

OTHER SEVERE STORMS ARE LIKELY TO AFFECT NORTHERN MINNESOTA AND THE
MINNESOTA ARROWHEAD... INCLUDING DULUTH-SUPERIOR... THE IRON
RANGE... ELY AND THE GUNFLINT TRAIL AND BOUNDARY WATERS. LARGE HAIL
AND DAMAGING WINDS WILL BE THE PRIMARY THREATS...HOWEVER THE THREAT
FOR A TORNADO CANNOT BE RULED OUT ACROSS NORTHERN MINNESOTA AS WELL.

PEOPLE ARE URGED TO STAY IN TUNE WITH THE LATEST WEATHER INFORMATION
THIS AFTERNOON AND EVENING.

PLEASE SEE: WWW.CRH.NOAA.GOV/WXSTORY.PHP?SITE=DLH
FOR A GRAPHICAL DEPICTION OF THE SEVERE WEATHER RISK AREAS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE OF THUNDERSTORMS ACROSS NORTHERN MINNESOTA ON
SATURDAY...AND FOR THE REMAINDER OF THE NORTHLAND SUNDAY NIGHT
THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED BETWEEN 2 PM AND
MIDNIGHT THIS AFTERNOON AND EVENING.

LSZ121-140>148-040930-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-SAND ISLAND TO
BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
1233 PM CDT FRI JUN 3 2011

...STRONG TO SEVERE THUNDERSTORMS MAY AFFECT WESTERN LAKE SUPERIOR
THIS AFTERNOON AND EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
WESTERN LAKE SUPERIOR.

.DAY ONE...THIS AFTERNOON AND TONIGHT

STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO AFFECT MUCH OF
WESTERN LAKE SUPERIOR BETWEEN 2 PM AND MIDNIGHT THIS AFTERNOON AND
EVENING.  THE STRONGEST STORMS WILL PRODUCE LARGE HAIL... STRONG
WINDS... PERHAPS IN EXCESS OF 50 KNOTS... LOCAL WAVES UP TO 8
FEET... AND FREQUENT LIGHTNING.

BOATERS AND SHIP CAPTIANS ARE URGED TO STAY IN TUNE WITH THE LATEST
WEATHER INFORMATION THIS AFTERNOON AND TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE OF THUNDERSTORMS FROM SUNDAY NIGHT THROUGH
THURSDAY.

 MILLER

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS:
HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)

In the hours before

Special weather statement, Jun 3, 7:03 PM CDT, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
703 PM CDT FRI JUN 3 2011

MNZ019-040015-
CENTRAL ST. LOUIS-
703 PM CDT FRI JUN 3 2011

...STRONG THUNDERSTORMS CONTINUE TO AFECT THE IRON RANGE...

AT 702 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 4 MILES EAST OF HIBBING...MOVING NORTHEAST AT 40
MPH.

THIS STORM IS CAPABLE OF PRODUCING UP TO PENNY SIZE HAIL...WIND
GUSTS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS...

LOCATIONS IMPACTED INCLUDE...
  WEST TWO RIVERS RESERVOIR...                KINNEY...
  IRON JUNCTION...      CHERRY...             BUHL...
  MOUNTAIN IRON...      LEONIDAS...           FRANKLIN...
  EVELETH...
  HIGHWAY 169 BETWEEN HIBBING AND VIRGINIA...

STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN
A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4765 9271 4760 9251 4743 9251 4731 9294
      4745 9303

 MILLER
Special weather statement, Jun 3, 7:31 PM CDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
731 PM CDT FRI JUN 3 2011

MNZ019-040045-
CENTRAL ST. LOUIS-
731 PM CDT FRI JUN 3 2011

...STRONG THUNDERSTORM JUS EAST OF EVELETH...

AT 730 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR GILBERT...MOVING NORTHEAST AT 40 MPH.

THIS STORM IS CAPABLE OF PRODUCING HALF INCH DIAMETER HAIL...WIND
GUSTS UP TO 30 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF
HEAVY DOWNPOURS...

LOCATIONS IMPACTED INCLUDE...
  MCKINLEY...           BIWABIK...            WYNNE LAKE...
  AURORA...

STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN
A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4765 9233 4748 9218 4738 9253 4749 9258

 MILLER
Special weather statement, Jun 3, 8:05 PM CDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
805 PM CDT FRI JUN 3 2011

WIZ002-040115-
BAYFIELD-
805 PM CDT FRI JUN 3 2011

...STRONG THUNDERSTORMS STRENGTHENING OVER THE BAYFIELD PENINSULA...

AT 803 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS OVER NORTHWEST BAYFIELD COUNTY... FROM IRON
RIVER... TO HERBSTER AND CONUCOPIA...MOVING NORTHEAST AT 50 MPH.

STORMS ARE CAPABLE OF PRODUCING HALF INCH DIAMETER HAIL...WIND GUSTS
UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS...

LOCATIONS IMPACTED INCLUDE...
  HERBSTER...           CORNUCOPIA...

STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN
A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4656 9155 4678 9148 4681 9136 4689 9118
      4689 9117 4687 9118 4687 9111 4690 9105
      4692 9103 4693 9086 4670 9097 4651 9124

 MILLER
Local storm report, Jun 3, 8:27 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
827 PM CDT FRI JUN 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 PM     HAIL             CORNUCOPIA              46.86N 91.10W
06/03/2011  E0.88 INCH       BAYFIELD           WI   PUBLIC

&&

MELDE
Local storm report, Jun 3, 9:03 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
903 PM CDT FRI JUN 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 PM     HAIL             RED CLIFF               46.86N 90.79W
06/03/2011  E1.00 INCH       BAYFIELD           WI   PUBLIC

            TIME ESTIMATED FROM RADAR

&&

MELDE
Special weather statement, Jun 3, 9:45 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
945 PM CDT FRI JUN 3 2011

WIZ003-008-040300-
ASHLAND-SAWYER-
945 PM CDT FRI JUN 3 2011

...STRONG THUNDERSTORMS DEVELOPING OVER SAWYER COUNTY...

AT 945 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES SOUTHEAST OF RADISSON...MOVING NORTHEAST
AT 35 MPH.

THIS STORM IS CAPABLE OF PRODUCING HALF INCH DIAMETER HAIL...WIND
GUSTS UP TO 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF
HEAVY DOWNPOURS...

LOCATIONS IMPACTED INCLUDE...
  WINTER...             LORETTA...
  CHIPPEWA FLOWAGE SERIES OF LAKES...

STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN
A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4583 9139 4606 9083 4589 9069 4563 9080
      4563 9129

 MILLER

The office that day

Everything else NWS Duluth, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 8:05 PM CDTSpecial Weather StatementDLHBayfield10 min
Jun 3, 8:14 PM CDTSevere Thunderstorm WarningDLHBayfield46 min
Jun 3, 8:40 PM CDTSevere Thunderstorm WarningDLHAshland, Bayfield50 min
Jun 3, 8:48 PM CDTTornado WarningDLHAshland, Bayfield11 min
Jun 3, 9:45 PM CDTSpecial Weather StatementDLHSawyer15 min
Jun 3, 10:25 PM CDTSpecial Weather StatementDLHIron20 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.